Mississippi, 2014Winter Weather in Mississippi, March 4, 2014
March 4, 2014 · NWS LIX · 2 events in 2 counties and zones
An upper air disturbance moved over a dome of very cold air, resulting in freezing rain over portions of southwest Mississippi.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance moved over a dome of very cold air, resulting in freezing rain over portions of southwest Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 4, 4:19 AM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 4, 4:19 AM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 AM CST TUE MAR 4 2014
.UPDATE...
HAVE ISSUED A WINTER WEATHER ADVISORY THIS MORNING FOR AN AREA
ALONG AND NORTHWEST OF A LINE FROM TYLERTOWN TO BATON ROUGE. AN
UPPER LEVEL DISTURBANCE IS SPREADING PRECIPITATION EASTWARD A
LITTLE FASTER THAN WAS THAN THOUGHT EARLIER THIS MORNING. THIS UPDATE
BRINGS OUR FORECAST AND ASSOCIATED WINTER WEATHER ADVISORY MORE IN
LINE WITH ADJACENT WEATHER OFFICES.
&&
.SHORT TERM...
AS THE RAIN FALLS THROUGH THE COLD DRY AIR...EVAPORATION COOLING
OF THE TEMPERATURE PROFILE IS PRODUCING CONDITIONS FAVORABLE FOR SLEET
THIS MORNING. AMOUNTS ARE EXPECTED TO BE LESS THAN 0.25 INCH
MAINLY ON ELEVATED ROADS AND BRIDGES.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...SWERV AND TWO METS FOR MARDI GRAS SUPPORT IN NEW ORLEANS.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
ONGOING RIVER FLOODING ALONG PEARL RIVER.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 39 34 61 41 / 60 40 10 40
BTR 41 35 61 40 / 70 40 10 30
ASD 43 39 63 45 / 80 60 20 30
MSY 41 41 59 48 / 90 60 20 30
GPT 47 43 62 48 / 90 70 20 30
PQL 45 41 62 47 / 90 80 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WINTER WEATHER ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING
ZONES: EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...POINTE COUPEE...ST. HELENA...WEST BATON
ROUGE...AND WEST FELICIANA.
FREEZE WARNING UNTIL 8 AM TUESDAY FOR THE FOLLOWING ZONES: EAST
BATON ROUGE...EAST FELICIANA...NORTHERN TANGIPAHOA...POINTE
COUPEE...ST. HELENA...WASHINGTON...WEST BATON ROUGE...AND
WEST FELICIANA.
WINTER WEATHER ADVISORY FROM 8 AM TUESDAY TO NOON TUESDAY FOR
THE FOLLOWING ZONES: AND WASHINGTON.
GM...NONE.
MS...FREEZE WARNING UNTIL 8 AM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...PEARL RIVER...PIKE...WALTHALL...AND WILKINSON.
WINTER WEATHER ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING
ZONES: AMITE...PIKE...AND WILKINSON.
WINTER WEATHER ADVISORY FROM 8 AM TUESDAY TO NOON TUESDAY FOR
THE FOLLOWING ZONES: AND WALTHALL.
GM...NONE.
&&Hazardous weather outlook, Mar 4, 5:14 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
514 AM CST TUE MAR 4 2014
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-042315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
514 AM CST TUE MAR 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A FREEZE WARNING IS IN EFFECT FOR SOUTHWEST MISSISSIPPI AND THE
ADJACENT LOUISIANA PARISHES TONIGHT. SEVERAL HOURS OF NEAR OR
BELOW FREEZING TEMPERATURES ARE EXPECTED IN THE WARNED AREA.
PRECAUTIONS SHOULD BE TAKEN TO PROTECT PETS AND SENSITIVE
VEGETATION.
A WINTRY MIX OF SLEET AND LIGHT FREEZING RAIN WILL BE POSSIBLE
OVER THE NORTHWESTERN THIRD OF THE AREA. A WINTER WEATHER ADVISORY
IS IN EFFECT THROUGH NOON CST FOR AREAS THAT ARE GENERALLY ALONG
AND NORTH OF A LINE FROM PLAQUEMINE TO FRANKLINTON. SOME MINOR
ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH...OF ICE AND SLEET
WILL BE POSSIBLE ON ELEVATED ROADWAYS AND BRIDGES IN THE ADVISORY
AREA.
WINDS OF 15 TO 20 KNOTS AND ROUGH SEAS WILL CONTINUE TO PRODUCE
HAZARDOUS CONDITIONS OVER THE OUTER GULF WATERS. SMALL CRAFT
SHOULD EXERCISE CAUTION.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE PEARL RIVER AT
BOGALUSA AND PEARL RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CENTRAL GULF OF
MEXICO WEDNESDAY. THIS LOW IS CURRENTLY FORECAST TO MOVE ACROSS
THE NORTHERN GULF WEDNESDAY NIGHT OR THURSDAY...ONCE AGAIN
RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE COASTAL
WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NECESSARY BUT PLEASE RELAY ANY
REPORTS OF FROZEN OR FREEZING PRECIPITATION THIS MORNING.
95/DM
In the hours before
Special weather statement, Mar 4, 2:56 AM CST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 AM CST TUE MAR 4 2014
LAZ034>037-046>048-050-041100-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-LIVINGSTON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...DENHAM SPRINGS...WALKER
256 AM CST TUE MAR 4 2014
...LIGHT SLEET POSSIBLE OVER THE NEXT FEW HOURS...
A NARROW BAND OF PRECIPITATION IS SITUATED ROUGHLY ALONG
INTERSTATE 10 THROUGH IBERVILLE...WEST BATON ROUGE AND EAST BATON
ROUGE PARISHES. A FEW OTHER AREAS OF LIGHT PRECIPITATION WILL ALSO
IMPACT THE SURROUNDING PARISHES. LIGHT SLEET WILL LIKELY BE
OBSERVED WHEREVER PRECIPITATION REACHES THE GROUND. HOWEVER...
GROUND TEMPERATURES REMAIN RELATIVELY WARM AND ACCUMULATION IS NOT
EXPECTED AT THIS TIME. IF PRECIPITATION BECOMES HEAVIER...SOME
MINOR ACCUMULATION MAY BECOME POSSIBLE ON ELEVATED ROADWAYS AND
BRIDGES. DRIVERS SHOULD EXERCISE CAUTION WHEN TRAVELING IN THESE
AREAS.
95/DM
Winter Weather, Amite
- When
- March 4, 7:00 AM CST to 10:00 AM CST
- Where
- Amite forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 31.174, -90.804 (the zone’s center; the record gives no point)
Icing was reported on bridges on Mississippi Highways 48 and 584 in southern Amite County.
Winter Weather, Wilkinson
- When
- March 4, 7:00 AM CST to 10:00 AM CST
- Where
- Wilkinson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 31.161, -91.311 (the zone’s center; the record gives no point)
Icing was reported on the Homochitto Bridge on U.S. Highway 61 in northern Wilkinson County.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, March 4, 20141 death · 6 events
- Rip Current in Guam, March 4, 20141 death · 1 event
- Avalanche and Flooding in Montana, March 4 to 10, 2014$20,000 · 5 events
- Ice Storm and Winter Weather in Louisiana, March 4, 2014$5,000 · 16 events
- Heavy Snow in Minnesota, March 4 to 5, 201410 events
- Ice Storm and Winter Weather in Texas, March 4, 2014$5,000 · 8 events
- Heavy Snow and Winter Weather in Minnesota, March 4 to 5, 20146 events
- Winter Weather in Wisconsin, March 4 to 5, 20146 events
- Winter Weather in Wyoming, March 4, 20145 events
- Winter Weather in Colorado, March 4 to 5, 20144 events
- Heavy Snow in Minnesota, March 4 to 5, 20144 events
- Winter Weather in Louisiana, March 4, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501898, 501899.